Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 18, 2007, 3:28 PM MST for Pima County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2007, 3:28 PM MST (22:28 UTC)
- Expired
- Jul 18, 2007, 4:30 PM MST
- In force
- 62 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 182230
SVRTWC
AZC019-182330-
/O.NEW.KTWC.SV.W.0019.070718T2228Z-070718T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
328 PM MST WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...
* UNTIL 430 PM MST
* AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES EAST OF TUCSON...AND
MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAGUARO NATIONAL PARK EAST...SABINO CANYON...VAIL...TUCSON
INTERNATIONAL AIRPORT...SOUTH TUCSON...RITA RANCH...DAVIS-MONTHAN
AIR FORCE BASE...CATALINA STATE PARK AND CATALINA FOOTHILLS.
IN ADDITION TO SOME HAIL AND DAMAGING WINDS...CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3198 11046 3221 11046 3243 11056 3242 11111
3199 11103
$$
WEATHER.GOV/TUCSON
MOLLERE1 follow-up statement
000
WWUS55 KTWC 182250
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
348 PM MST WED JUL 18 2007
AZC019-182330-
/O.CON.KTWC.SV.W.0019.000000T0000Z-070718T2330Z/
PIMA AZ-
348 PM MST WED JUL 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR EASTERN PIMA COUNTY...
AT 342 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM WAS LOCATED OVER VAIL
AND ANOTHER EAST OF GREEN VALLEY. THESE STORMS ARE MOVING WEST AT 5
TO 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO
CANYON...TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON...SAN XAVIER
MISSION...SAHUARITA...RITA RANCH...ORO VALLEY...GREEN VALLEY...
DAVIS-MONTHAN AIR FORCE BASE...CORONA DE TUCSON...CATALINA STATE
PARK AND CATALINA FOOTHILLS
IN ADDITION TO SOME HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3174 11060 3221 11046 3243 11056 3242 11111
3174 11117
$$
MOLLEREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:00 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 18, 1:00 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST WED JUL 18 2007 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN NEAR THE FOUR CORNERS. ADEQUATE MOISTURE IN COMBINATION WITH DAYTIME HEATING WILL PROVIDE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL INCREASE INTO THE WEEKEND AS STRONGER EASTERLY FLOW OCCURS. && .DISCUSSION...STARTING TO SEE DEVELOPMENT OF THUNDERSTORMS ALONG THE RIM...THOUGH NONE HAVE ENTERED THE CWA YET. IR SATELLITE SHOWS THE NEAREST STORMS TO BE ONE CELL SOUTHWEST OF ST JOHNS...THE OTHER EAST OF GLOBE. NOTHING COMING DOWN AS OF THIS WRITING...BUT ONLY A MATTER OF TIME. OF CLIMATOLOGICAL NOTE...CURRENT TEMPERATURE AT TIA HAS PASSED THE 100 THRESHOLD...ADDING ANOTHER DAY TO THE STREAK. WILL WAIT TO UPDATE CLIMATE SECTION OF THE DISCUSSION BELOW UNTIL THE CLIMATE REPORT FOR TODAY IS ISSUED AT 530 PM MST THIS EVENING. AS STATED BELOW...CURRENT FORECAST DOES KEEP TEMPERATURES AT OR ABOVE THE CENTURY MARK FOR TUCSON THROUGHOUT THE FORECAST PERIOD. STAY TUNED TO SEE IF THE RECORD IS BROKEN. NO MAJOR CHANGES TO THE FORECAST...INHERITED FORECAST LOOKED GOOD. STILL EXPECTING INCREASED MOISTURE TO WORK INTO SOUTHEAST ARIZONA STARTING TOMORROW WITH FRIDAY STILL LOOKING LIKE THE BEST DAY. MOISTURE WILL LINGER...THUS PROVIDING AN INCREASED CHANCE FOR PRECIPITATION THROUGH THE FORECAST PERIOD. FOR A SLIGHTLY MORE DETAILED DISCUSSION OF THE MODEL DATA...PLEASE REFER TO THE PREV DISCUSSION SECTION BELOW. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THIS WEEK. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY THUNDERSTORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING STRONG GUSTY AND ERRATIC WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE IN THE 45 TO 75 PERCENT RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO 30 PERCENT RANGE. && .AVIATION...EXPECT SCT TSRA/SHRA COVERAGE THIS AFTERNOON AND EVENING. EXPECT BKN090CB...VRB WIND GUSTS TO 45 KTS AND BRIEF VISIBILITY REDUCTION TO UNDER 3 SM IN BLOWING DUST WITH STORMS THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...THE CONSECUTIVE DAY STREAK OF DAYTIME HIGH TEMPERATURES OF 100 OR GREATER AT THE TUCSON AIRPORT HAS REACHED 35 DAYS ON TUESDAY. WE ARE CURRENTLY FORECASTING HIGH TEMPERATURES TO BE 100 OR HIGHER EACH DAY THROUGH JULY 22ND...WHICH WOULD BREAK THE ALL-TIME RECORD OF 39 CONSECUTIVE DAYS. HOWEVER...THE FORECAST IS ALSO ANTICIPATING AN INCREASE IN THUNDERSTORM ACTIVITY THIS WEEK WHICH COULD PUT IN JEOPARDY ANY DAY AFTER TODAY FOR HITTING 100 DEGREES. IN ANY EVENT...IT WILL BE ANOTHER HISTORIC RUN OF 100+ TEMPERATURES FOR TUCSON. TOP 5 LONGEST CONSECUTIVE DAY STREAKS OF HIGHS 100 DEGREES OR BETTER: 1) 39 DAYS IN 2005 (JUNE 14TH TO JULY 22ND) 39 DAYS IN 1987 (JUNE 7TH TO JULY 15TH) 3) 35 DAYS IN 2007 (JUNE 13TH TO JULY 17TH) *** 4) 33 DAYS IN 2002 (JUNE 13TH TO JULY 15TH) 5) 32 DAYS IN 1942 (JUNE 13TH TO JULY 14TH) && .PREV DISCUSSION...A QUIET START TO THE MORNING...AS WOULD BE EXPECTED. CURRENT IR SATELLITE IMAGERY SHOWS A SMALL PATCH OF CLOUDS NORTH OF PHX WITHERING AWAY...WITH A FEW STRAY CLOUDS MOVING IN OVER DOUGLAS. DEWPOINTS ACROSS THE CWA...ACCORDING TO ASOS STATIONS...REMAIN IN THE MID 50S. WATER VAPOR IMAGERY SHOWS A SWATH OF MOISTURE OVER THE STATE CURRENTLY...WITH DRIER AIR MAKING ITS WAY INTO EXTREME SOUTHEASTERN ARIZONA. FEATURE OF INTEREST HERE IS THE MOISTURE BEHIND THAT DRIER AIR OVER THE TEXAS BIG BEND...AS THIS WILL IMPACT OUR WEATHER FOR THE LATTER PART OF THE WEEK. CURRENT GOES PW IMAGERY SHOWS AROUND AN INCH AND A QUARTER OF PW OVER TUCSON AND AREAS WEST...WITH LOWER VALUES TO THE EAST. 12Z KTWC SOUNDING SHOWS 1.36...SO GOOD AGREEMENT THERE. SOUNDING ALSO SHOWS ATMOSPHERE TO BE A LITTLE UNSTABLE...SO EXPECTING A TYPICAL MONSOON DAY TODAY WITH SHOWER AND THUNDERSTORM ACTIVITY KICKING UP BY AFTERNOON. MODEL DATA SHOWS TODAY TO BE THE WEAKEST OF THE REMAINDER OF THE WEEK...NOT THAT THIS FACT SHOULD LULL ANY INTO A FALSE SENSE OF SECURITY. HIGH PRESSURE WILL REMAIN IN REAL ESTATE CONDUCIVE TO THUNDERSTORM DEVELOPMENT TODAY THROUGH THE WEEKEND...BUT A MOISTURE INFLUX STARTING TOMORROW ASSOCIATED WITH AN INVERTED TROF WILL INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGHOUT SOUTHEAST ARIZONA. AS WE PROGRESS INTO THE WEEKEND...HIGH PRESSURE WILL PULL TO THE NORTH...PULLING UP MOISTURE WITH IT. THIS WILL KEEP 30-40 PCT AFTERNOON/EVENING POPS IN FOR AREAS TUCSON EAST WITH 20S OVER THE WESTERN DESERTS. CURRENT MODEL RUN SUGGESTS THAT THIS MOISTURE INCURSION WILL REMAIN NEARLY STATIONARY OVER SOUTHERN ARIZONA FOR MUCH OF THE FORECAST CYCLE. WILL RUN WITH THIS SOLUTION FOR NOW...ALLOWING FUTURE SHIFTS TO FINE TUNE AS NECESSARY. WILL DO SOME MINOR TWEAKS/UPDATES TO FORECAST...BUT EXPECT NO SIGNIFICANT CHANGES AT THIS TIME. INHERITED PACKAGE LOOKS GOOD. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION/PREV DISCUSSION...SMR EVERYTHING ELSE...JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 6:22 AM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 622 AM MST WED JUL 18 2007 AZZ019-030-033>035-191300- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 622 AM MST WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL MAINTAIN AND EASTERLY FLOW ACROSS THE AREA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN AND SLOWLY MOVE INTO THE VALLEYS. SOME STORMS MAY APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND THIS EVENING. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-191300- SOUTHEAST PINAL COUNTY- 622 AM MST WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL MAINTAIN AND EASTERLY FLOW ACROSS THE AREA. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE HIGHER TERRAIN AND SLOWLY MOVE INTO THE VALLEY. SOME STORMS MAY APPROACH SEVERE LIMITS LATER THIS AFTERNOON AND THIS EVENING. THE STRONG GUSTY WINDS MAY PRODUCE AREAS OF BLOWING DUST WITH VISIBILITIES LESS THAN ONE MILE AT TIMES. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY CAUSE SOME LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-191300- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 622 AM MST WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT IT WILL BE ANOTHER HOT DAY ACROSS CENTRAL AND WESTERN PIMA COUNTY WITH DAYTIME TEMPERATURES IN THE 107 TO 111 RANGE. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP LATER THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT OF THESE STORMS WILL BE STRONG GUSTY WINDS THAN MAY APPROACH SEVERE LIMITS AND ALSO BRIEF HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AS THE UPPER HIGH REMAINS NEAR THE FOUR CORNERS REGION...EXPECT EVENING SHOWERS AND THUNDERSTORMS EACH DAY WITH A FEW APPROACHING SEVERE LIMITS. FLASH FLOODING WILL ALSO BE A THREAT EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 18, 2:55 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
255 PM MST WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST 1 SSW BISBEE-DOUGLAS AI 31.45N 109.60W
07/18/2007 M66 MPH COCHISE AZ ASOS
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:27 PM MST | Areal Flood Advisory | TWC | Pima | 93 min |
| Jul 17, 5:40 PM MST | Areal Flood Advisory | TWC | Pima | 93 min |
| Jul 18, 2:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jul 18, 4:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 34 min |
| Jul 18, 4:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 66 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.